Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Does Hypersensitivity Reaction Spread

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Ciprofloxacin (Cipro)

...the digestive system. Cipro could make these problems worse. Cipro makes some people very sensitive to sunlight. It increases the effects of caffeine and can make you very jittery and nervous. In rare cases, Cipro causes an allergic reaction that can be serious. Antibiotics kill some helpful bacteria that normally live in the digestive system. You can eat yogurt or take supplements of acidophilus to replace them. How Does Cipro React With...
Ask the Experts

Side Effects- New Meds

I am in the acute infection stage, and recently started medication (Reyataz and Epzicom). After 24 hours of the first dose, I noticed a few red circular bumps on my upper back and shoulder. Then I took the second daily dose and now 48 hours after...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...a boosted PI. When I use Epzicom I check a HLA B5701 haplotype before hand-if it is negative the chances to have an abacavir hypersensitivity reaction are very low. It is somewhat unusual to have a rash to due abacavir within days of starting... Read more »

Nevirapine Hypersensitivity Reaction

After a few months break from 6 years of NVP therapy along with AZT/3TC, I reintroduced the agents and experienced a severe hypersensitivity reaction. My questions are...1. Even though this was 10 months ago I still feel as though my nerve endings...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...From the information you provided it seems unlikely that you experience an hypersensitivity reaction to either AZT or 3TC so the nevirapine would be the most likely inciting drug. It seems reasonable to me to consider use of Read more »

possibility of hypersensitivity reaction when restarting Trizivir

I am a 36 y/o male diagnosed HIV+ in 1999. My current cd4 is 766 26%, and VL 56650. I have elected to restart Trizivir and Viread. I have taken both of these medications in the past without any problems apart from the usual run of the mill side...
Eric Daar, M.D.

Response from Eric Daar, M.D.

UCLA School of Medicine
...be restarted in all people with caution and that patients be observed during the first days of treatment for any signs of an allergic reaction. Importantly, this is in contrast to those who have had a suspected reaction, in which case abacavir... Read more »

Stocrin Hypersensitivity and Nevirpine

I recently started taking Truvada and Stocrin after 2 years off Meds when my T Cells dropped to 240 with a very high viral load. I had previously taken Trizavir and Kaletra which I started while sero converting and then after 3months just Trizavir...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
The probable cause of this severe rash was Stocrin (Sustiva) rather than Truvada. Given the severity of the reaction it does not seem prudent to use Viramune but it would be reasonable to re-challenge with Truvada. This leaves protease inhibitors... Read more »
Articles
Tibotec Therapeutics

HIV/AIDS Update -- New Intelence Labeling: Severe Skin and Hypersensitivity Reactions

...has been strengthened to reflect that there have been postmarketing reports of: fatality due to toxic epidermal necrolysis hypersensitivity reactions, sometimes accompanied by hepatic failure Additionally, Guidance has been added that... Read more »
AIDS InfoNet

Toxoplasmosis

...drop in white blood cells, and kidney problems. Also, sulfadiazine is a sulfa drug. Almost half the people who take it have an allergic reaction. This usually is a skin rash, and sometimes a fever. Allergic reactions can be overcome using a... Read more »
AIDS InfoNet

Vaccinations and HIV

...by mid-November, before flu season. A case of the flu can sometimes develop into pneumonia. Some flu vaccines can cause an allergic reaction in people who are allergic to eggs. A new form of flu vaccine called "FluMist" was recently approved. ... Read more »
U.S. National Institute of Allergy and Infectious Diseases

Understanding Genital Herpes

...year age group, and continued through the young adult group. NIAID Research on Genital Herpes The National Institute of Allergy and Infectious Diseases (NIAID) supports research on genital herpes and HSV. Studies are currently underway to... Read more »
Connect With Others

Can't stand it anymore

Posted by notyet, 1 Reply
...about 30 to 45 seconds before I pulled away. Today I feel like crap with a sinus and chest cold that i'm hoping started from allergies and nothing related to HIV. I hate my life right now! Read more »

red eyes

Posted by Anonymous, 3 Replies
Are red eyes a symptom of HIV? Read more »

Abacavir - Hypersensitivity - EPZICOM

Posted by Survivor, 2 Replies
...failure, hypotension, adult respiratory distress syndrome, respiratory failure, and death have occurred in association with hypersensitivity reactions. In one study, 4 patients (11%) receiving ZIAGEN 600 mg once daily experienced hypotension with... Read more »

allergic reactions

Posted by TRex, 2 Replies
...Has anyone who is HIV positive had a lot of allergic reactiosn to antibiotics? I had two allergic reactions (the Bactrim one was the one who made me ask for the HIV test).the other one is Keflex. I am on Augmentin now and woke up with Read more »